Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 23, 2014, 2:54 PM EDT for Hamilton County, Saratoga County, Warren County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2014, 2:54 PM EDT (18:54 UTC)
- Expired
- May 23, 2014, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hamilton County, NY, Saratoga County, NY, Warren County, NY
The radar
The Albany radar (KENX), 78 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687
WGUS51 KALY 231854
FFWALY
NYC041-091-113-232145-
/O.NEW.KALY.FF.W.0003.140523T1854Z-140523T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF GLENS FALLS...
SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
* UNTIL 545 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER
THE WARNED AREA. RADAR RAINFALL ESTIMATES ARE IN THE 1 TO 3 INCH
RANGE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE
IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
LUZERNE CAMPGROUND...WEST GLENS FALLS...LAKE LUZERNE-HADLEY...
EDINBURG...DAY CENTER AND CORINTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4339 7361 4331 7360 4327 7360 4326 7359
4324 7360 4321 7358 4320 7360 4320 7413
4325 7414 4325 7422 4323 7422 4322 7424
4339 7424
$$
IRL/TAW1 follow-up statement
360
WGUS71 KALY 232135
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT FRI MAY 23 2014
NYC041-091-113-232143-
/O.CAN.KALY.FF.W.0003.000000T0000Z-140523T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NY-WARREN NY-SARATOGA NY-
535 PM EDT FRI MAY 23 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN
SARATOGA...SOUTHERN WARREN AND SOUTHEASTERN HAMILTON COUNTIES...
LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT REPORT NO ROAD
CLOSURES OR FLASH FLOODING IN THE WARNING AREA...AND THE FLASH FLOOD
WARNING IS CANCELLED. OCCASIONAL RAINFALL WILL CONTINUE INTO THE
EARLY EVENING WITH AN ADDITIONAL HALF AN INCH TO AN INCH OF RAIN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4339 7361 4331 7360 4327 7360 4326 7359
4324 7360 4321 7358 4320 7360 4320 7413
4325 7414 4325 7422 4323 7422 4322 7424
4339 7424
$$
TAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 23, 1:29 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 23, 1:29 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
129 PM EDT FRI MAY 23 2014
.SYNOPSIS...
DISTURBANCES IN THE UPPER LEVELS WILL CONTINUE MOVE OVER THE REGION
THROUGH SUNDAY TRIGGERING MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS.
THE STRONGEST OF THE DISTURBANCES WILL OCCUR TODAY WITH THE GREATEST
CHANCES FOR STORMS. TEMPERATURES ARE EXPECTED TO BECOME SEASONABLY
WARM OVER THE HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A NATIONAL WEATHER SERVICE STORM SURVEY TEAM WILL INVESTIGATE THE
AREAS DAMAGE BY A SEVERE THUNDERSTORM YESTERDAY IN SCHENECTADY
AND ALBANY COUNTIES. FINAL RESULTS OF THE SURVEY WILL BE RELEASED
IN A PUBLIC INFORMATION STATEMENT ONCE THE SURVEY IS COMPLETED.
RESULTS WILL INCLUDE AN ASSESSMENT OF THE STRENGTH OF ANY TORNADO
DAMAGE. THE FINAL SURVEY REPORT SHOULD BE AVAILABLE BY 4 PM.
AS OF 100 PM EDT...MOSTLY CLOUDY SKIES CONTINUE ACROSS THE
REGION...WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPING ACROSS A GOOD PORTION OF THE FA. EXPECT THESE SHOWERS
AND THUNDERSTORMS TO BECOME MORE NUMEROUS THIS AFTERNOON AND WITH
THE LOWERED FLASH FLOOD GUIDANCE AFTER YESTERDAYS STORMS...HAVE
ISSUED A FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND
ADJACENT WESTERN NEW ENGLAND. THEIR IS VERY LITTLE WIND FLOW ALOFT
AND AS SUCH EXPECT ANY SHOWERS AND THUNDERSTORMS WHICH DEVELOP TO
BE VERY SLOW MOVERS AT 10 MPH OR LESS. IN ADDITION SHOWERS AND
STORMS ARE EXPECTED TO BACK BUILD AND TRAIN REPEATEDLY OVER THE
SAME AREAS. THE AREAS WHICH RECEIVE RAINFALL CAN EXPECT 1 TO 3
INCHES WITH LOCALLY HIGHER AMOUNTS.
WE EXPECT ANOTHER ACTIVE AFTERNOON TO EVOLVE ACROSS THE
REGION...PARTICULARLY WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL.
TWO SFC BOUNDARIES CONTINUE TO LINGER NEAR OR ACROSS THE
REGION...ONE DRAPED ACROSS WESTERN NEW ENGLAND...AND ANOTHER SFC
TROUGH EXTENDING W TO E ACROSS THE SOUTHERN ADIRONDACKS. IN ADDITION
TO THESE LOW LEVEL BOUNDARIES PROVIDING CONVERGENCE/FOCUS FOR
ADDITIONAL CONVECTIVE DEVELOPMENT...A POTENT UPPER LEVEL
DISTURBANCE...CURRENTLY TRAVERSING THE GREAT LAKES...WILL PIVOT SE
INTO PA THIS AFTERNOON. SYNOPTIC LIFT WILL INCREASE ACROSS THE
REGION AS THIS FEATURE PASSES JUST TO OUR S AND W...WITH MID LEVEL
WINDS DECREASING SIGNIFICANTLY...AS MID LEVEL DEFORMATION DEVELOPS
ON THE NORTHERN PERIPHERY OF THIS INCOMING SYSTEM.
AT THIS TIME...CONVECTIVE PARAMETERS INDICATE A BIT MORE LOW LEVEL
STABILITY THAN YESTERDAY...AND ALSO A STRONGER CAP AROUND 630-625 MB
BASED ON THE 12Z/KALB SOUNDING. HOWEVER...AS SYNOPTIC LIFT INCREASES
OVER THE REGION...THIS MAY BE SUFFICIENT TO ERODE OR AT LEAST WEAKEN
THIS CAP. THE WBZ LEVELS REMAINS QUITE LOW...8000 FT ASL.
SO...CERTAINLY CAN NOT RULE OUT HAIL AGAIN TODAY...BUT ASSUMING SFC
TEMPS REMAIN BELOW 70...THIS HAIL SHOULD REMAIN SUB-SEVERE.
HOWEVER...SHOULD MORE BREAKS IN THE CLOUDS DEVELOP...AND SFC TEMPS
EXCEED 70...THEN MARGINALLY SEVERE HAIL CAN NOT BE RULED OUT.
THE MID/UPPER LEVEL FLOW WILL REMAIN WEAK AND/OR WEAKEN FURTHER THIS
AFTERNOON...ESP AS OUR REGION BECOMES PLACED NORTH AND NORTHEAST OF
THE UPPER LEVEL DISTURBANCE. SO...ANY SHOWERS AND THUNDERSTORMS
THAT DEVELOP WILL BE VERY SLOW MOVING...AND MAY BECOME NEARLY
STATIONARY NEAR THE PREVIOUSLY MENTIONED LOW LEVEL BOUNDARIES
AND/OR TERRAIN FEATURES. SO...FLASH FLOODING CAN NOT BE RULED OUT
THIS AFTERNOON/EVENING...ESP ACROSS PORTIONS OF THE SOUTHERN
ADIRONDACKS...SOUTHERN GREEN MTNS...BERKSHIRE CO...AND EXTENDING
INTO THE LITCHFIELD HILLS WHERE THE GREATEST THREAT EXISTS.
ASSUMING CLOUDS PREDOMINATE BEFORE CONVECTION INCREASES...EXPECT MAX
TEMPS TO REACH THE MID/UPPER 60S IN MOST VALLEYS...AND UPPER 50S TO
MID 60S ACROSS HIGHER TERRAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE REGION WILL BE UNDER NORTHWEST FLOW POSITIONED BETWEEN THE UPPER
LOW OVER THE CANADIAN MARITIMES AND RIDGING OVER THE CENTRAL CONUS.
SHORT WAVES WILL MOVE THOUGH THIS FLOW OVER THE WEEKEND. WITH THE
COLD POOL AROUND -20 CELSIUS LINGERING OVER THE REGION INTO SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE
AFTERNOON WITH DIURNAL HEATING. THE AREAL COVERAGE OF CONVECTION
SATURDAY IS NOT EXPECTED TO BE AS GREAT AS TODAY AND WITH LESSER
COVERAGE EXPECTED ON SUNDAY.
USED A BLEND OF GUIDANCE FOR TEMPERATURES BOTH SATURDAY AND SUNDAY.
TEMPERATURES ARE EXPECTED TO BE SEASONABLY WARM FOR SUNDAY MAINLY IN
THE 70S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
CHAOTIC AND SOMEWHAT UNSETTLED UPPER PATTERN TAKES HOLD AS MEAN
UPPER TROUGHING SETS UP OVER EASTERN NORTH AMERICA. HOWEVER...MOST
OF MONDAY SHOULD BE DRY...EXCEPT FOR NORTHERN AREAS WHERE A POSSIBLE
BACKDOOR COLD FRONT AND UPPER IMPULSE TRACKING SOUTH OUT OF CANADA
AND THROUGH NORTHERN NEW ENGLAND COULD TRIGGER AN ISOLATED SHOWER OR
THUNDERSTORM.
BY TUESDAY...MORE UPPER ENERGY TRACKS OUT OF CANADA ACROSS THE GREAT
LAKES AND MAY STRENGTHEN INTO AN UPPER LOW AS IT TRACKS THROUGH THE
NORTHEASTERN U.S. AND OFFSHORE. BOUNDARY LAYER TEMPERATURES WILL
COOL AND UPPER DYNAMICS WILL SUPPORT MORE CLOUDS THAN SUN AND
SCATTERED SHOWERS. MIXED CLOUDS AND SUN SHOULD CONTINUE...BUT A
GRADUAL IMPROVEMENT TO THE SKY SHOULD OCCUR WEDNESDAY THROUGH
THURSDAY...WITH LINGERING ISOLATED SHOWERS WEDNESDAY.
TEMPERATURES MONDAY WITH MOST AREAS SEEING MORE SUN THAN CLOUDS...
SHOULD BE IN THE 70S TO LOWER 80S...WITH LOWER TO MID 70S IN
NORTHERN AREAS WHERE THERE COULD BE SOME CLOUDS AND ISOLATED
SHOWERS IN THE AFTERNOON. HIGHS TUESDAY WITH THE CLOUD COVER AND
SCATTERED SHOWERS SHOULD BE IN THE 70S...WITH AROUND 70 IN HIGHER
TERRAIN AND NEAR 80 MID HUDSON VALLEY AND NW CT. WEDNESDAY...WITH
COOLING BOUNDARY LAYER TEMPERATURES AND A MIX OF CLOUDS AND SUN AND
LINGERING ISOLATED SHOWERS...HIGHS IN THE UPPER 60S TO MID 70S. MORE
DRYING AND INCREASING SUN SHOULD HELP TEMPERATURES GET SOLIDLY INTO
THE 70S THURSDAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A FRONTAL BOUNDARY WILL REMAIN ANCHORED ACROSS THE SOUTHERN
ADIRONDACKS AND WESTERN NEW ENGLAND THIS AFTERNOON...BEFORE DRIFTING
BACK TO THE SOUTH AND WEST TONIGHT. SHOWERS WILL INCREASE IN AREAL
COVERAGE AND INTENSITY THROUGH THIS AFTERNOON/EVENING...BEFORE
DECREASING ONCE AGAIN LATER THIS EVENING. ISOLATED THUNDERSTORMS
WILL ALSO BE POSSIBLE...ESP AT KGFL THIS AFTERNOON. HOWEVER...THE
THREAT FOR THUNDER WILL BE A BIT LOWER AT THE REMAINING TAF
SITES...SO HAVE KEPT OUT MENTION AT THIS TIME.
SOME LOCALLY HEAVY DOWNPOURS...AND EVEN SMALL HAIL COULD OCCUR
WITHIN ANY THUNDERSTORMS.
OUTSIDE OF ANY SHOWERS/THUNDERSTORMS...EXPECT MAINLY VFR
VSBYS...WITH VFR TO MVFR CIGS THROUGH THIS EVENING. CIGS/VSBYS WILL
DROP INTO THE MVFR RANGE TONIGHT...ESP FOR CIGS...WITH SOME
POTENTIAL FOR IFR CIGS...ESP AT KPSF.
WITHIN ANY SHOWERS/THUNDERSTORMS...OCCASIONAL REDUCTIONS IN VSBY
INTO THE MVFR/IFR RANGE WILL BE POSSIBLE.
LIGHT/VARIABLE WINDS WILL TREND INTO THE SOUTHWEST TO SOUTH THIS
AFTERNOON AT GENERALLY 5-10 KT. WINDS WILL THEN SHIFT INTO THE NORTH
TO NORTHEAST THIS EVENING AND TONIGHT FROM NORTH TO
SOUTH...AFFECTING KGFL FIRST...WITH SPEEDS GENERALLY LESS THAN 8 KT.
ON SAT...WINDS WILL BE MAINLY NORTH TO NORTHWEST AT 5-10 KT. WINDS
MAY BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS.
OUTLOOK...
SAT NIGHT-SUN: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUN NIGHT-MEMORIAL DAY: NO OPERATIONAL IMPACT. NO SIG WX.
MON NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
TUE: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA.
WED: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
DISTURBANCES IN THE UPPER LEVELS WILL CONTINUE MOVE OVER THE REGION
THROUGH SUNDAY TRIGGERING MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS.
THE STRONGEST OF THE DISTURBANCES WILL OCCUR TODAY WITH THE GREATEST
CHANCES FOR STORMS. TEMPERATURES ARE EXPECTED TO BECOME SEASONABLY
WARM OVER THE HOLIDAY WEEKEND.
&&
.HYDROLOGY...
DISTURBANCES IN THE UPPER LEVELS WILL CONTINUE MOVE OVER THE REGION
THROUGH SUNDAY TRIGGERING MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS. THE STRONGEST OF THE DISTURBANCES WILL OCCUR TODAY
WITH THE GREATEST CHANCES FOR STORMS.
THE MODEL GUIDANCE HOWEVER NOT IN AGREEMENT WITH QPF AMOUNTS WHICH
IS TYPICAL WITH CONVECTION...DO INDICATE THE HEAVIEST RAINFALL
SHOULD OCCUR TO THE EAST OF THE HUDSON RIVER VALLEY INTO THIS EVENING
ACROSS THE TACONICS AND WESTERN NEW ENGLAND. THE GFS APPEARS TO BE
HAVING SOME CONVECTION FEEDBACK ISSUES WHICH IS IMPACTING ITS QPF.
ONCE AGAIN HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER.
HAVE MENTION OF HEAVY RAINFALL WITH THUNDERSTORMS FOR A PERIOD IN
THE AFTERNOON TO THE EAST OF THE HUDSON RIVER VALLEY. WHERE LOCALLY
HEAVY RAINFALL DOES OCCURS WOULD EXPECT SOME MINOR FLOODING IN LOW
LYING...POOR DRAINAGE...AND URBAN AREAS. ISOLATED FLASH FLOODING
CAN NOT BE RULED OUT IN THESE AREAS AS WELL.
AREAL COVERAGE OF CONVECTION SATURDAY IS NOT EXPECTED TO BE AS GREAT
AS TODAY AND WITH LESSER COVERAGE EXPECTED ON SUNDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/KL/11
SHORT TERM...IAA
LONG TERM...NAS
AVIATION...KL
FIRE WEATHER...IAA
HYDROLOGY...IAA/KLHazardous weather outlook, May 23, 12:46 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1246 PM EDT FRI MAY 23 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1246 PM EDT FRI MAY 23 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS SATURDAY AFTERNOON AND ISOLATED THUNDERSTORMS ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS...AS WELL AS REPORTS OF BANKFULL OR NEAR BANKFULL BODIES OF WATER AND OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 23, 1:06 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 106 PM EDT FRI MAY 23 2014 NYZ033-041>043-082>084-231745- HAMILTON NY-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY- NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN FULTON NY- NORTHERN SARATOGA NY- 106 PM EDT FRI MAY 23 2014 ...A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN IN HAMILTON COUNTY IN EASTERN NEW YORK... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE HEAVY RAIN. THESE STORMS WERE LOCATED NEAR LAKE LUZERNE CAMPGROUND...AND MOVING SOUTHEAST AT 10 MPH. RAINFALL RATES OF A HALF INCH TO ONE INCH PER HOUR WILL OCCUR WITH THESE THUNDERSTORMS PRODUCING PONDING OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL BE NEAR... LAKE LUZERNE CAMPGROUND BY 130 PM EDT LAKE LUZERNE-HADLEY BY 135 PM EDT CORINTH...WEST GLENS FALLS...7 MILES WEST OF GLENS FALLS AND 8 MILES SOUTHWEST OF LAKE GEORGE VILLAGE BY 145 PM EDT LAT...LON 4354 7354 4316 7368 4325 7429 4361 7426 TIME...MOT...LOC 1704Z 296DEG 9KT 4336 7392 IRL
Special weather statement, May 23, 2:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 243 PM EDT FRI MAY 23 2014 NYZ064>066-231930- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 243 PM EDT FRI MAY 23 2014 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STAATSBURG...OR ABOUT 8 MILES SOUTHEAST OF RHINEBECK. THIS STORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF STANFORDVILLE BY 320 PM EDT PLEASANT VALLEY...7 MILES WEST OF MILLBROOK...7 MILES NORTHEAST OF FAIRVIEW AND 9 MILES NORTHEAST OF POUGHKEEPSIE BY 330 PM EDT LAT...LON 4190 7354 4162 7387 4181 7414 4195 7381 TIME...MOT...LOC 1842Z 324DEG 2KT 4183 7384 IRL
Special weather statement, May 23, 2:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT FRI MAY 23 2014 VTZ013-014-231930- BENNINGTON VT-WESTERN WINDHAM VT- 245 PM EDT FRI MAY 23 2014 ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY IN SOUTHERN VERMONT... WINDHAM COUNTY IN SOUTHERN VERMONT... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STRATTON...OR ABOUT OVER STRATTON...AND MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... WEST WARDSBORO BY 325 PM EDT 9 MILES NORTH OF WILMINGTON BY 330 PM EDT LAT...LON 4315 7266 4285 7273 4289 7303 4320 7302 TIME...MOT...LOC 1845Z 283DEG 3KT 4301 7291 IRL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:50 PM EDT | Special Weather Statement | ALY | Herkimer | 40 min |
| May 22, 9:04 PM EDT | Special Weather Statement | ALY | Schoharie | 41 min |
| May 22, 9:54 PM EDT | Special Weather Statement | ALY | Herkimer | 51 min |
| May 23, 12:38 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 9 hr |
| May 23, 1:06 PM EDT | Special Weather Statement | ALY | Warren | 39 min |
| May 23, 1:55 PM EDT | Areal Flood Advisory | ALY | Hamilton, Saratoga, Warren, Washington | 6 hr |
| May 23, 2:43 PM EDT | Special Weather Statement | ALY | Dutchess | 47 min |
| May 23, 3:19 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| May 23, 4:36 PM EDT | Special Weather Statement | ALY | Washington | 24 min |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.